Algebraic & Geometric Topology

Satellites of Legendrian knots and representations of the Chekanov–Eliashberg algebra

Lenhard Ng and Daniel Rutherford

Full-text: Open access

Abstract

We develop a close relation between satellites of Legendrian knots in 3 and the Chekanov–Eliashberg differential graded algebra of the knot. In particular, we generalize the well-known correspondence between rulings of a Legendrian knot in 3 and augmentations of its DGA by showing that the DGA has finite-dimensional representations if and only if there exist certain rulings of satellites of the knot. We derive several consequences of this result, notably that the question of existence of ungraded finite-dimensional representations for the DGA of a Legendrian knot depends only on the topological type and Thurston–Bennequin number of the knot.

Article information

Source
Algebr. Geom. Topol., Volume 13, Number 5 (2013), 3047-3097.

Dates
Received: 15 June 2012
Revised: 8 April 2013
Accepted: 8 April 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715700

Digital Object Identifier
doi:10.2140/agt.2013.13.3047

Mathematical Reviews number (MathSciNet)
MR3116313

Zentralblatt MATH identifier
1280.57019

Subjects
Primary: 57R17: Symplectic and contact topology
Secondary: 53D42: Symplectic field theory; contact homology 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Keywords
Legendrian knot Legendrian contact homology normal ruling satellite

Citation

Ng, Lenhard; Rutherford, Daniel. Satellites of Legendrian knots and representations of the Chekanov–Eliashberg algebra. Algebr. Geom. Topol. 13 (2013), no. 5, 3047--3097. doi:10.2140/agt.2013.13.3047. https://projecteuclid.org/euclid.agt/1513715700


Export citation

References

  • Y V Chekanov, Differential algebra of Legendrian links, Invent. Math. 150 (2002) 441–483
  • T Ekholm, J B Etnyre, L Ng, M G Sullivan, Knot contact homology, Geom. Topol. 17 (2013) 975–1112
  • J B Etnyre, L Ng, J M Sabloff, Invariants of Legendrian knots and coherent orientations, J. Symplectic Geom. 1 (2002) 321–367
  • D Fuchs, Chekanov–Eliashberg invariant of Legendrian knots: existence of augmentations, J. Geom. Phys. 47 (2003) 43–65
  • D Fuchs, T Ishkhanov, Invariants of Legendrian knots and decompositions of front diagrams, Mosc. Math. J. 4 (2004) 707–717, 783
  • M B Henry, Connections between Floer-type invariants and Morse-type invariants of Legendrian knots, Pacific J. Math. 249 (2011) 77–133
  • T Kálmán, Braid-positive Legendrian links, Int. Math. Res. Not. 2006 (2006)
  • M Lavrov, D Rutherford, Generalized normal rulings and invariants of Legendrian solid torus links, Pacific J. Math. 258 (2012) 393–420
  • K Mishachev, The $N$–copy of a topologically trivial Legendrian knot, J. Symplectic Geom. 1 (2003) 659–682
  • L Ng, Computable Legendrian invariants, Topology 42 (2003) 55–82
  • L Ng, Rational symplectic field theory for Legendrian knots, Invent. Math. 182 (2010) 451–512
  • L Ng, J M Sabloff, The correspondence between augmentations and rulings for Legendrian knots, Pacific J. Math. 224 (2006) 141–150
  • L Ng, L Traynor, Legendrian solid-torus links, J. Symplectic Geom. 2 (2004) 411–443
  • P E Pushkar', Y V Chekanov, Combinatorics of fronts of Legendrian links, and Arnol'd's 4–conjectures, Uspekhi Mat. Nauk 60 (2005) 99–154 In Russian; translated in Russian Math. Surveys 60 (2005) 95–149
  • D Rutherford, Thurston–Bennequin number, Kauffman polynomial, and ruling invariants of a Legendrian link: the Fuchs conjecture and beyond, Int. Math. Res. Not. 2006 (2006)
  • D Rutherford, HOMFLY-PT polynomial and normal rulings of Legendrian solid torus links, Quantum Topol. 2 (2011) 183–215
  • J M Sabloff, Augmentations and rulings of Legendrian knots, Int. Math. Res. Not. 2005 (2005) 1157–1180
  • C Shonkwiler, D S Vela-Vick, Legendrian contact homology and nondestabilizability, J. Symplectic Geom. 9 (2011) 33–44
  • S Sivek, The contact homology of Legendrian knots with maximal Thurston–Bennequin invariant, J. Symplectic Geom. 11 (2013) 167–178